MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. JRNY II BCS CNSTRD ART ISRT 3-4 RT 10M; PRSTHESIS,KNEE,PATELLOFMORTIBIL,SMICONSTRAIND,CMNTD, POLYMER/METAL/POLYMER

SMITH AND NEPHEW, INC. JRNY II BCS CNSTRD ART ISRT 3-4 RT 10M; PRSTHESIS,KNEE,PATELLOFMORTIBIL,SMICONSTRAIND,CMNTD, POLYMER/METAL/POLYMER
Catalog Number 74029232
Health Effect - Clinical Codes Unspecified Infection (1930); Necrosis Of Flap Tissue (1972)
Date of Event 01/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient went to a knee aspiration due to infection following revision surgery.Gross purulence with sinus tract through the quadriceps.Necrotic tissue was found.Only the insert was removed.Smaller insert was implanted.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, the 6-week delay in receiving physical therapy/active and passive rom post primary right tka was likely the contributing factor to the pain secondary to resultant arthrofibrosis and subsequent manipulations under anesthesia (10 weeks post-op (b)(4); 1 week later: (b)(4)).However, the reported malpositioning of the tibial component and the non-resurfaced patella with early grade 2 deformities and resultant fibrosis are also potential contributing factors to the muas and the 1st revision/poly exchange to a constrained liner (b)(4).The cultured proteus mirabilis was the contributing factor to the post-revision wound dehiscence/infection and subsequent 2nd revision debridement and smaller poly exchange.The patient impact beyond the persistent pain, arthrofibrosis, subsequent muas, 2 revisions and long-term antibiotic therapy/suppression cannot be determined.No further medical assessment can be rendered at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Product was sterilized according to sterilization release documentation from quality control.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
JRNY II BCS CNSTRD ART ISRT 3-4 RT 10M
Common Device Name
PRSTHESIS,KNEE,PATELLOFMORTIBIL,SMICONSTRAIND,CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis, tennessee
memphis 38116
MDR Report Key7924320
Report Number1020279-2018-01959
Device Sequence Number13918107
Product Code JWH
UDI-Device Identifier00885556174463
UDI-Public00885556174463
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140555
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/03/2023
Device Catalogue Number74029232
Device Lot Number13GM02982
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;